Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 17, 2015, 11:13 PM CST for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2015, 11:13 PM CST (05:13 UTC)
- Expired
- Nov 17, 2015, 11:44 PM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 7:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WFUS54 KLIX 180513
TORLIX
LAC091-105-180615-
/O.NEW.KLIX.TO.W.0050.151118T0513Z-151118T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 PM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 1215 AM CST
* AT 1113 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR GREENSBURG...MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
GREENSBURG AROUND 1120 PM CST.
EASLEYVILLE AROUND 1125 PM CST.
KENTWOOD AROUND 1145 PM CST.
OSYKA AROUND 1155 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
TANGIPAHOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3091 9035 3090 9033 3089 9033 3089 9032
3087 9032 3069 9075 3085 9084 3100 9065
3100 9035
TIME...MOT...LOC 0513Z 243DEG 26KT 3081 9072
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
237
WWUS54 KLIX 180544
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1144 PM CST TUE NOV 17 2015
LAC091-105-180553-
/O.CAN.KLIX.TO.W.0050.000000T0000Z-151118T0615Z/
TANGIPAHOA LA-ST. HELENA LA-
1144 PM CST TUE NOV 17 2015
...THE TORNADO WARNING FOR NORTHWESTERN TANGIPAHOA AND ST. HELENA
PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3091 9035 3090 9033 3089 9033 3089 9032
3087 9032 3069 9075 3085 9084 3100 9065
3100 9035
TIME...MOT...LOC 0541Z 243DEG 26KT 3091 9049
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 17, 9:19 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 17, 9:19 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
919 PM CST TUE NOV 17 2015
.UPDATE...
UPDATED MOST FORECAST PRODUCTS EARLIER WITH ISSUANCE OF TORNADO
WATCH 550 UNTIL 3 AM CST. ALSO CANCELLED WIND ADVISORY BEFORE
EXPIRATION AS GRADIENT HAS WEAKENED SOMEWHAT.
MAIN PORTION OF FORECAST PACKAGE ON TRACK...AS SQUALL LINE IS
CURRENTLY APPROACHING THE WESTERN END OF OUR CWA. WE HAVE BEEN
SEEING SOME ENHANCEMENT OF CLOUD TOPS OVER THE LAST HOUR OR SO
OVER THE GULF...SO LIKELY TO BE DEALING WITH STRONG CONVECTION
MOST OF THE NIGHT. HEAVY RAIN THREAT REMAINS IN PLACE.
00Z SOUNDING SHOWED ABOUT 900 J/KG OF CAPE AND A LIFTED INDEX OF
-2. ABOUT 45 KNOTS OF SHEAR IN THE LOWEST LAYERS. HELICITY IN THE
0-1 KM LAYER OF 442...AND 0-3 KM LAYER OF 508. PRECIPITABLE WATER
VALUE REMAINED A HEALTHY 1.67 INCHES WITH HIGHER VALUES TO THE
WEST...WITH 2.18 INCHES AT LCH BEHIND THE BOUNDARY. 35
&&
.PREV DISCUSSION... /ISSUED 455 PM CST TUE NOV 17 2015/
SOUNDING DISCUSSION... THE WEATHER BALLOON IS SAMPLING A
VERY DYNAMIC ATMOSPHERE. WIND SPEEDS SHOOT UP FROM 15 KNOTS AT
THE SURFACE TO ALMOST 50 KNOTS AT ONLY 2000 FEET. THAT PUTS ACTUAL 0-
1KMWINDS SHEAR AT AROUND 35 KNOTS. THAT PUTS SRH IN THE 300 TO
500M2/S2 RANGE. SPEEDS HOLD STEAD FROM 2000 FEET TO 16000
FEET...THEN PROGRESSIVELY INCREASING TO A PEAK OF NEAR 90 KNOTS
RIGHT AT 40000FEET. THAT SHOULD BE RIGHT AT THE STORM TOPS...WHICH
BASED ON THE SOUNDING EQUILIBRIUM LEVEL IS 42000 FEET. LOOKING TO
THE WEST AT STRONGER STORMS USING LIX WSR88D ECHO TOPS...THAT
VALUE IS SPOT ON.IN TERMS OF MOISTURE CONTENT...PW'S HAVE ACTUALLY
DROPPED SLIGHTLY FROM 1.55 TO 1.48 WHICH APPEARS TO BE MID LEVEL
DRYING. IF ANYTHING...THIS LIKELY WILL JUST ENHANCE ANY
DOWNDRAFTS. THERE IS SOME CAPE OUT THERE...~1200 J/KG MOST
UNSTABLE BUT THERE IS AN INVERSION AT AROUND 700MB. THIS WARM NOSE
COULD BE A HINDRANCE OF CONVECTION INTENSITY AS THE SQUALL LINE
MOVES THROUGH.
MARINE...
WINDS WILL REMAIN ELEVATED ACROSS THE COASTAL WATERS TODAY THROUGH
WEDNESDAY. SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AS GRADIENT
FLOW SHOULD NOT BACK OFF THROUGH TONIGHT. WINDS AND SEAS ARE NOT
EXPECTED TO EASE UNTIL AFTER FRONTAL PASSAGE WED. HIGH PRESSURE WILL
BUILD INTO THE NORTHERN GULF THROUGH THE REMAINDER OF THE WEEK.
DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLIGHT RISK OF SEVERE WEATHER/FLASH FLOOD WATCH AND
COASTAL FLOOD ADVISORY THROUGH WEDNESDAY MORNING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 70 44 70 / 100 60 10 0
BTR 56 73 47 73 / 100 50 10 0
ASD 63 68 47 71 / 100 90 10 10
MSY 62 69 51 71 / 100 80 10 10
GPT 68 68 50 70 / 90 100 10 10
PQL 71 71 48 72 / 80 100 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ034>037-039-
040-046>050-056>072.
COASTAL FLOOD ADVISORY UNTIL 9 AM CST WEDNESDAY FOR LAZ040-050-
058-062-064-067>070-072.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ068>071-077-
080>082.
COASTAL FLOOD ADVISORY UNTIL 9 AM CST WEDNESDAY FOR MSZ080.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Nov 17, 7:55 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 755 PM CST TUE NOV 17 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-181400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 755 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS OVERNIGHT. A TORNADO WATCH WILL BE IN EFFECT UNTIL 3 AM FOR ALL OF SOUTHEAST LOUISIANA...AS WELL AS SOUTHERN MISSISSIPPI WITH THE EXCEPTION OF HARRISON AND JACKSON COUNTIES. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE. THE HIGH RAINFALL EFFICIENCY WITH THIS SYSTEM WILL PRODUCE AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS ACROSS MUCH OF THE OUTLOOK AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE AREA. SOUTHEAST WINDS OF 20 MPH ON LAND AND 20 TO 25 KNOTS ON COASTAL WATERS WILL CONTINUE OVERNIGHT. IN ADDITION...A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR MOST IMMEDIATE COASTAL LOCATIONS THROUGH EARLY WEDNESDAY MORNING. SMALL CRAFT ADVISORIES ARE IN EFFECT AS HAZARDOUS WINDS AND SEAS WILL CAUSE DANGEROUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SQUALL LINE SHOULD BE MOVING THROUGH THE MISSISSIPPI GULF COAST AND EXTREME SOUTHEAST LOUISIANA COAST BY AROUND 8 AM WEDNESDAY MORNING BRINGING AN END TO SEVERE WEATHER AND MOST HEAVY RAINFALL RAINFALL. AFTER THE COLD FRONT MOVES THROUGH...THE RISK OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TONIGHT.
In the hours before
Special weather statement, Nov 17, 8:44 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 PM CST TUE NOV 17 2015
LAZ034-035-046-180315-
WEST FELICIANA-IBERVILLE-POINTE COUPEE-
844 PM CST TUE NOV 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WEST
FELICIANA...WESTERN POINTE COUPEE AND NORTHWESTERN IBERVILLE
PARISHES...
AT 843 PM CST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PALMETTO TO NEAR ATCHAFALAYA NATIONAL WILDLIFE
REFUGE TO NEAR CATAHOULA...AND MOVING NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORDOCHE...MORGANZA...BATCHELOR...LETTSWORTH AND LOTTIE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3087 9180 3098 9180 3104 9172 3104 9165
3097 9166 3098 9165 3100 9164 3091 9159
3050 9158 3041 9163 3044 9164 3050 9170
3050 9175 3051 9173 3057 9176 3071 9173
3078 9176 3081 9181 3084 9180 3086 9182
TIME...MOT...LOC 0243Z 220DEG 53KT 3073 9187 3044 9174 3019 9174The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:02 PM CST | Coastal Flood Advisory | LIX | Saint Bernard, Saint John the Baptist | 15 hr |
| Nov 17, 8:44 PM CST | Special Weather Statement | LIX | Pointe Coupee | 31 min |
| Nov 17, 11:24 PM CST | Special Weather Statement | LIX | Livingston | 51 min |
| Nov 18, 1:34 AM CST | Tornado Warning | LIX | Washington | 26 min |
| Nov 18, 2:11 AM CST | Special Marine Warning | LIX | 34 min | |
| Nov 18, 2:13 AM CST | Tornado Warning | LIX | Orleans, Plaquemines, Saint Bernard | 62 min |
| Nov 18, 2:24 AM CST | Special Marine Warning | LIX | 36 min | |
| Nov 18, 2:43 AM CST | Special Marine Warning | LIX | 32 min | |
| Nov 18, 3:14 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 18, 4:05 AM CST | Special Marine Warning | LIX | 25 min | |
| Nov 18, 5:02 AM CST | Special Marine Warning | LIX | 118 min | |
| Nov 18, 7:04 AM CST | Special Marine Warning | LIX | 86 min | |
| Nov 18, 9:58 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 9 days |
| Nov 18, 9:58 AM CST | River Flood Warning | LIX | Saint Tammany | 9 days |
| Nov 18, 10:14 AM CST | River Flood Warning | LIX | East Baton Rouge | 44 hr |
| Nov 18, 10:14 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 65 hr |
| Nov 18, 10:20 AM CST | River Flood Warning | LIX | Tangipahoa | 4 days |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.